Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 53, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 26, 2008, 12:40 AM PST for Orange County, Riverside County, San Bernardino County, California. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2008, 12:40 AM PST (08:40 UTC)
- Expired
- Nov 26, 2008, 5:30 AM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 16 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 260840
FFWSGX
CAC059-065-071-261130-
/O.NEW.KSGX.FF.W.0053.081126T0840Z-081126T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1240 AM PST WED NOV 26 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST
CALIFORNIA...
NORTH CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF YORBA LINDA...
EXTREME NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 330 AM PST
* AT 1230 AM PST...RADAR SHOWED NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL MOVING ACROSS THE BURN
AREAS. THIS IS EXPECTED TO CONTINUE THROUGH 2 AM.
INCLUDED IN THE FLASH FLOOD WARNING ARE AREAS THAT BURNED IN THE
FREEWAY COMPLEX FIRE. AREAS THAT ARE PRONE TO DEBRIS FLOW INCLUDE
OLINDA VILLAGE NEAR BREA...CARBON CANYON...BRUSH CANYON...BOX CANYON
AND SAN ANTONIO NEAR YORBA LINDA AND NEAR THE CASCADE APARTMENTS IN
ANAHEIM.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL
RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH PER HOUR ARE
POSSIBLE IN THE WARNED AREA.
LAT...LON 3389 11779 3393 11789 3395 11786 3395 11778
3397 11772 3395 11767 3389 11765 3386 11768
$$
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT (HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/).
MARTIN4 follow-up statements
000
WGUS76 KSGX 261024
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
224 AM PST WED NOV 26 2008
CAC059-065-071-261130-
/O.CON.KSGX.FF.W.0053.000000T0000Z-081126T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
224 AM PST WED NOV 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM PST FOR NORTH
CENTRAL ORANGE...EXTREME NORTHWESTERN RIVERSIDE AND EXTREME
SOUTHWESTERN SAN BERNARDINO COUNTIES...
AT 225 AM PST...RAIN AND THUNDERSTORMS CONTINUE TO PRODUCE MODERATE
TO HEAVY RAIN WAS REPORTED OVER THE WARNED AREA. RAINFALL RATES OF
AROUND HALF INCH PER HOUR CAN BE EXPECTED TO CONTINUE UNTIL 330 AM
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORBA LINDA
AND BREA.
INCLUDED IN THE FLASH FLOOD WARNING ARE AREAS THAT BURNED IN THE
FREEWAY COMPLEX FIRE. AREAS THAT ARE PRONE TO DEBRIS FLOW INCLUDE
OLINDA VILLAGE NEAR BREA...CARBON CANYON...BRUSH CANYON...BOX CANYON
AND SAN ANTONIO NEAR YORBA LINDA AND NEAR THE CASCADE APARTMENTS IN
ANAHEIM.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
DIEGO.
LAT...LON 3389 11779 3393 11789 3395 11786 3395 11778
3397 11772 3395 11767 3389 11765 3386 11768
$$
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT (HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
PURPURA000
WGUS56 KSGX 261128
FFWSGX
CAC059-065-071-261330-
/O.EXT.KSGX.FF.W.0053.000000T0000Z-081126T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
328 AM PST WED NOV 26 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST
CALIFORNIA...
NORTH CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
EXTREME NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 530 AM PST
* AT 325 AM PST...MODERATE TO HEAVY RAINFALL CONTINUES ACROSS THE
FREEWAY COMPLEX BURN AREA. ORANGE COUNTY EMERGENCY SERVICES REPORTS
MANDATORY EVACUATIONS OF SOME CANYONS IN THE YORBA LINDA AREA. RADAR
ESTMATE RAINFALL RATES NEAR ONE HALF INCH PER HOUR IN THIS AREA.
* THIS INCLUDES THE CITY OF YORBA LINDA...BREA...AND PORTIONS OF
ANAHEIM.
AREAS THAT ARE PRONE TO DEBRIS FLOW INCLUDE OLINDA VILLAGE NEAR
BREA...CARBON CANYON...BRUSH CANYON...BOX CANYON AND SAN ANTONIO
NEAR YORBA LINDA AND NEAR THE CASCADE APARTMENTS IN ANAHEIM.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
DIEGO.
LAT...LON 3389 11779 3393 11789 3395 11786 3395 11778
3397 11772 3395 11767 3389 11765 3386 11768
$$
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT (HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/).
PURPURA000
WGUS76 KSGX 261311
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
511 AM PST WED NOV 26 2008
CAC059-065-071-261330-
/O.CON.KSGX.FF.W.0053.000000T0000Z-081126T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
511 AM PST WED NOV 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM PST FOR NORTH
CENTRAL ORANGE...EXTREME NORTHWESTERN RIVERSIDE AND EXTREME
SOUTHWESTERN SAN BERNARDINO COUNTIES...
HEAVY RAIN IS ENDING ACROSS THE AREA AND THE WARNING WILL EXPIRE AT
530 AM PST FOR THE FREEWAY COMPLEX BURN AREA.
RAIN AND SHOWERS MAY REDEVELOP THIS MORNING.
LAT...LON 3389 11779 3393 11789 3395 11786 3395 11778
3397 11772 3395 11767 3389 11765 3386 11768
$$
PURPURA000
WGUS76 KSGX 261328
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
528 AM PST WED NOV 26 2008
CAC059-065-071-261337-
/O.EXP.KSGX.FF.W.0053.000000T0000Z-081126T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
528 AM PST WED NOV 26 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 AM PST FOR NORTH
CENTRAL ORANGE...EXTREME NORTHWESTERN RIVERSIDE AND EXTREME
SOUTHWESTERN SAN BERNARDINO COUNTIES...
THE THREAT OF FLASH FLOODING HAS ENDED FOR THE FREEWAY COMPLEX BURN
AREA.
LAT...LON 3389 11779 3393 11789 3395 11786 3395 11778
3397 11772 3395 11767 3389 11765 3386 11768
$$
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 25, 8:30 PM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 25, 8:30 PM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PST TUE NOV 25 2008 .SYNOPSIS...A STORM APPROACHING FROM THE WEST WILL BRING RAIN TONIGHT AND WEDNESDAY MORNING. RAIN WILL BE HEAVY AT TIMES AND A FLASH FLOOD WATCH IS IN EFFECT. THE RAIN WILL TURN TO SHOWERS WEDNESDAY AFTERNOON INTO THURSDAY. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS. PARTLY CLOUDY FRIDAY. MOSTLY CLEAR AND WARMER SATURDAY AND EARLY NEXT WEEK WITH HIGH PRESSURE TO THE NORTH AND OFFSHORE FLOW. LOCAL STRONG GUSTY WINDS SATURDAY AND SUNDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. WARM MOIST AIR MASS IS MOVING IN FROM THE SOUTH AHEAD OF THE PACIFIC LOW WITH LOTS OF THICK MID LEVEL CLOUDS THIS EVENING ALONG WITH SCATTERED LIGHT SHOWERS AND SPRINKLES. PW 1.0 INCH ON SOUNDING. SATELLITE DERIVED PRODUCTS FROM NESDIS SHOW LARGE PLUME OF MOISTURE EXTENDING TOWARDS OUR AREA ALL THE WAY FROM THE EQUATOR. MODELS CONSISTENT WITH 1 TO 2 INCH PLUME OF RAIN COMING OVER THE WHOLE AREA THIS EVENING INTO WED AM. RAIN WILL BE SPREADING IN FROM THE SOUTH AND BECOME INCREASINGLY HEAVY FROM 9 PM TO 4 AM. MAX RAIN RATES COULD APPROACH 1/2 INCH PER HOUR ON ISOLATED S FACING SLOPES OF THE SBD MTS. MOST RATES SHOULD BE UNDER 1/4 INCH PER HOUR. TROPICAL CONNECTION IS FINISHED BY 10 AM WED AND WE SHOULD HAVE SCATTERED LIGHT SHOWERS WITH AN ADDITIONAL 1/4 TO 1/2 INCH WITH A SLIGHT CHANCE OF TSTMS DURING THE DAY WEDNESDAY. THE MODELS SHOW THE LOW MOVING EVEN SLOWER...SO NOW THE CENTER OF THE 562 UPPER LOW DOESNT COME ACROSS TILL LATE WED NIGHT AND THU MORNING. AND THE THE PRECIP TOTALS LOOK MUCH LESS THAN BEFORE. WILL STAY WITH THE HEAVIER TOTALS OF AROUND AN INCH WED NIGHT DUE TO VERY UNSTABLE AIR COMING IN WITH THE CENTER OF THE LOW. COULD BE SOME TSTMS...WATERSPOUTS AND LOCALLY HEAVY RAIN WED NIGHT INTO THU AM. SNOW LEVEL DOWN TO 6500 FEET WED NIGHT AND THU. LINGERING LIGHT SHOWERS MAINLY OVER THE MTS THU PM INTO FRIDAY UNDER WARM 574 N CYCLONIC FLOW. STRONG EAST WINDS ALOFT DEVELOP AS THE LOW DRIFTS S TO BAJA. THAT SHOULD GIVE US OFFSHORE WARM SANTA ANA WINDS ON THE WEEKEND WITH VALLEYS IN THE 70S. .AVIATION... 260430Z...RAIN WILL SPREAD OVER THE AREA FROM SOUTHWEST TO NORTHEAST THE REMAINDER OF THIS EVENING. MOST OF THE COASTAL AIRPORTS WILL HAVE STEADY RAIN BY 06Z...AND THE VALLEYS BY 07Z. CIGS WILL VARY...GENERALLY BETWEEN 1500 AND 3500 FT AGL...BUT ISOLATED LOWER CIGS WILL BE POSSIBLE DURING HEAVIEST RAIN. VIS WILL BE 3-5 MILES IN RAIN...LOCALLY 2 MILES. THE HEAVIEST RAIN WILL BE AROUND 12Z. THE RAIN WILL TAPER TO SHOWERS AFT 20Z WED...WITH AREAS OF 3 MILE VIS AND 1500-2500 FT CIGS IN THE SHOWERS BUT MOSTLY VFR CONDITIONS AND 4000 FT CIGS OTHERWISE. MTNS WILL BE OBSCURED THROUGH WED NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL AREAS THIS EVENING THROUGH WEDNESDAY EVENING. SEE LAXFFASGX. SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. MARINE WEATHER STATEMENT FOR CONVECTION LATE TONIGHT THROUGH THURSDAY MORNING. SEE LAXMWSSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Nov 25, 4:45 PM PST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 445 PM PST TUE NOV 25 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-261200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 445 PM PST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REST OF TONIGHT * A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH WEDNESDAY EVENING DUE TO A STORM THAT IS MOVING INLAND FROM THE PACIFIC THAT WILL BRING PERIODS OF HEAVY RAIN TO MUCH OF THE AREA. FLASH FLOODING IS LIKELY WITH THIS EVENT...ESPECIALLY IN THE BURN AREAS AND IN LOW LYING FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY * A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING. THE STORM SYSTEM WILL CONTINUE TO BRING PERIODS OF HEAVY RAIN TO MUCH OF THE AREA WEDNESDAY INTO THURSDAY. FLASH FLOODING IS LIKELY ESPECIALLY IN THE BURN AREAS AND IN LOW LYING FLOOD PRONE AREAS. * STRONG OFFSHORE FLOW WILL RESULT IN GUSTY WINDS BELOW THE MOUNTAIN PASSES SATURDAY AFTERNOON THROUGH MONDAY. .SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR THIS RAIN EVENT. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 12:55 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 5 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.